MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER
Model Number M00326420
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the stroke procedure, a guidewire (subject device) was advanced to m2 without any difficulties.After accessing m2 section, a part of the distal tip of the subject guidewire sheared off.A catheter which was already in use was used with suction to retrieve fractured tip of the subject guidewire.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
File attachment: attached fda letter as a file.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the guidewire was returned in 2 segments.The nitinol tubing was broken from the distal end with the core wire exposed and broken.The platinum wire was also exposed and broken.Rough surfaces were evident around the broken nitinol tubing, core wire and platinum.The nitinol tubing was also broken from the proximal end and the core wire exposed, twisted and broken.The nitinol tubing proximal bond and distal bond joints were in place.The corewire distal end was observed through the distal tip dome.The guidewire distal section and hydrophilic coating was examined along its length with wet fingers and the coating was present on the guidewire.The guidewire ptfe coating was examined under magnification and no anomaly was noted.A functional test was not required as the defect was visually confirmed.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to preparation of the device, there were no anomalies noted to the device during initial inspection and preparation and the device was prepared as per the dfu.The dispenser hoop was flushed before removing the guidewire and there was no resistance encountered removing the guidewire from the dispenser hoop.The guidewire tip was not shaped, continuous flush was maintained for the duration of the procedure, there was no friction/resistance encountered during the procedure and there were no other difficulties encountered during the usage of the device that could have contributed to the issue.The tortuosity of the patient¿s anatomy is unknown.The model of microcatheter and the inner diameter of the microcatheter used in the procedure is unknown.The other associated devices used in conjunction with device in the reported event are unknown.The issue was noted during the procedure while accessing m2.It is unknown how the break/spit occurred during the case.A non-stryker catheter was used with suction to retrieve the broken/fractures guidewire tip from the patient¿s anatomy and it was was successfully retrieved.The non-stryker catheter, that was used with suction to retrieve tip, was already prepared for use in the procedure from the beginning as this was a stroke case.There were no unanticipated medical procedures/treatments/therapy administered in relation to the alleged event or product malfunction.The procedure was successfully completed with no patient issues.An assignable cause of procedural factors will be assigned to the reported and analyzed guidewire distal tip broken/fractured during use in addition to the analyzed guidewire distal tip stretched as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 STANDARD PRE-SHAPED 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11795729
Report Number3012931345-2021-00072
Device Sequence Number3660727
Product Code DQX
UDI-Device Identifier04546540688774
UDI-Public04546540688774
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model NumberM00326420
Device Catalogue NumberM00326420
Device Lot Number0000059221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER (PENUMBRA); UNKNOWN ASPIRATION PUMP